Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 10, 2016, 7:58 PM PST. It took effect at Mar 11, 2016, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2016, 7:58 PM PST (03:58 UTC)
- In effect from
- Mar 11, 2016, 4:00 PM PST
- Expired
- Mar 12, 2016, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
452 WHUS76 KSGX 110358 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 758 PM PST THU MAR 10 2016 ...SMALL CRAFT ADVISORY FRIDAY AFTERNOON THROUGH SATURDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND ROUGH SEAS TO THE COASTAL WATERS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. PZZ750-775-111400- /O.NEW.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 758 PM PST THU MAR 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY. * WINDS...WEST NORTHWEST 10 TO 20 KTS GUSTING TO 25 KTS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
969 WHUS76 KSGX 111226 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 426 AM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH SATURDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND ROUGH SEAS TO THE COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY MORNING. PZZ750-775-112200- /O.CON.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 426 AM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY... * WINDS...WEST NORTHWEST 10 TO 20 KTS GUSTING TO 25 KTS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
540 WHUS76 KSGX 112157 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 157 PM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH SATURDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND ROUGH SEAS TO THE COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY MORNING. PZZ750-775-120600- /O.CON.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 157 PM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...WEST NORTHWEST 15 TO 20 KTS GUSTING TO 25 KTS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
216 WHUS76 KSGX 120556 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING... .GUSTY NORTHWEST WINDS BEHIND A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE THROUGH SATURDAY MORNING. PZZ750-775-121400- /O.CON.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 956 PM PST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...WEST NORTHWEST 15 TO 20 KTS GUSTING TO 25 KTS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
636 WHUS76 KSGX 121320 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY THROUGH THIS MORNING... .GUSTY NORTHWEST WINDS BEHIND A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE THROUGH THIS MORNING...DECREASING THROUGH THE DAY TODAY. PZZ750-775-121800- /O.CON.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 520 AM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...WEST NORTHWEST 15 KTS GUSTING 20 TO 25 KTS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
049 WHUS76 KSGX 121803 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 AM PST SAT MAR 12 2016 PZZ750-775-121915- /O.EXP.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1003 AM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA THIS MORNING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ALBRIGHT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:05 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 10, 2:05 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service San Diego CA 205 PM PST THU MAR 10 2016 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL CREATE MILD WEATHER THROUGH THIS EVENING WITH SCATTERED HIGH CLOUDS AND MAXIMUM TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. A QUICK MOVING LOW PRESSURE TROUGH WILL PUSH THROUGH SOUTHERN CALIFORNIA FRIDAY AFTERNOON THROUGH EARLY SATURDAY. THIS FEATURE WILL BRING MAINLY LIGHT TO MODERATE SHOWERS OVER AND WEST OF THE MOUNTAINS...SNOW TO THE HIGHER TERRAIN...AND A BRIEF PERIOD OF GUSTY WESTERLY WINDS TO THE MOUNTAIN RIDGE TOPS AND DESERTS. COOLER WEATHER WILL CONTINUE OVER THE WEEKEND WITH LIGHT RAIN SHOWERS POSSIBLE SUNDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE WILL BRING DRY AND WARMER WEATHER BY MID NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 2 PM...WATER VAPOR IMAGERY DISPLAYED A DEEP LOW PRESSURE THROUGH ...CENTERED OFF THE COAST OF WASHINGTON STATE...WITH A WELL DEFINED COLD FRONT EXTENDING SOUTHWARD TOWARDS NORTHERN AND CENTRAL CALIFORNIA. A PLETHORA OF HIGH CLOUDS WERE OBSERVED STREAMING ACROSS SOUTHERN CALIFORNIA OUT AHEAD OF THIS FRONT. PRESSURE GRADIENTS HAVE BEGUN TO TREND WEAKLY ONSHORE...CURRENTLY +1.4 MB FROM SAN-DAG. TONIGHT...A VERY COMPACT AND QUICK MOVING LOW PRESSURE DISTURBANCE WILL APPROACH THE SOUTHERN CALIFORNIA COAST. IN RESPONSE...THE MARINE LAYER WILL DEEPEN AND SURFACE PRESSURE GRADIENTS WILL TREND STRONGER ONSHORE. THE LOCAL 12Z WRF MODEL DEVELOPS A LOW CLOUD DECK OVER THE COASTAL WATERS AND PUSHES IT AROUND 10 TO 15 MILES INLAND BY LATE TONIGHT. FRIDAY AFTERNOON...AHEAD OF THE AFOREMENTIONED FRONT...GUSTY WEST WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS AND A WIND ADVISORY MAY BE WARRANTED. PRECIPITATION CHANCES INCREASE FRIDAY AFTERNOON INTO THE EVENING AND WILL PERSIST INTO SATURDAY MORNING. ACCORDING TO THE 12Z WRF AND NAM...CAPE VALUES FRIDAY AFTERNOON AND EVENING WILL RANGE FROM 150 J/KG - 450 J/KG WEST OF THE MOUNTAINS. THIS...IN COMBINATION WITH A COMPACT VORT MAX...IS ENOUGH TO JUSTIFY THE SLIGHT CHANCE OF THUNDERSTORMS CURRENTLY IN THE FORECAST. HAVE UPPED THE CHANCES FOR PRECIP IN NORTHWEST PORTIONS OF OUR CWA...SUCH AS ORANGE COUNTY AS CONFIDENCE HAS GROWN. LIGHT TO MODERATE SHOWERS WILL THEN SPREAD QUICKLY EAST OVER THE ENTIRE REGION BY FRIDAY EVENING. THE SYSTEM WILL EXIT THE REGION AND PRECIPITATION CHANCES DWINDLE SATURDAY MORNING. THE SNOW LEVEL FRIDAY NIGHT WILL DROP TO BETWEEN 6000-6500 FEET WITH ONLY A COUPLE INCHES OF SNOW EXPECTED ABOVE THIS ELEVATION. THE LATEST SMALL SCALE MODELS INDICATE DECENT MOISTURE AND OROGRAPHIC LIFT...THEREFORE HAVE INCREASED THE AMOUNTS RAINFALL IN THE MOUNTAINS AND SURROUNDING FOOTHILLS. LATEST FORECAST PRECIP AMOUNTS...COASTAL AREAS 0.15" TO 0.35" HIGHEST IN ORANGE COUNTY...0.35" TO 0.50" THE IN THE INLAND VALLEYS...NEAR A QUARTER INCH IN THE INLAND EMPIRE...0.50" TO 1.00" IN THE MOUNTAINS...0.10" TO 0.15" IN THE UPPER DESERTS...AND LESS THAN 0.05" IN THE LOWER DESERTS. THIS WEEKEND INTO EARLY NEXT WEEK...A MOIST ZONAL FLOW WILL CONTINUE OVER THE REGION...MAINTAINING ONSHORE FLOW AND COOLER WEATHER. INLAND HIGH TEMPERATURES WILL MAINLY BE 5 TO 10 DEGREES BELOW NORMAL. A WEAK TROUGH WILL PASS TO THE NORTH OF REGION SUNDAY EVENING THROUGH EARLY TUESDAY. MOISTURE AND OROGRAPHIC LIFT OVER SOUTHERN CALIFORNIA WILL GIVE WAY TO A SLIGHT CHANCE OF LIGHT SHOWERS DURING THIS TIME FRAME. LONG RANGE MODELS BUILD A LARGE DOME OF HIGH PRESSURE OVER THE WEST COAST BY MID WEEK...BRINGING A RETURN TO WARM AND DRY WEATHER. && .AVIATION... 102038...COAST/VALLEYS...MOSTLY UNRESTRICTED VIS AND SCT CLOUDS AOA 20000 FT MSL THROUGH 11/0300 UTC. 11/0300-0900 UTC...LOW STRATUS/FOG GRADUALLY DEVELOPING ABOUT 5-15 SM INLAND WITH BASES 300-700 FT MSL...TOPS AROUND 800-1000 FT MSL...AREAS OF VIS 1-5 SM AND LOCAL VIS 1/4SM OR LESS. LOW CLOUDS THEN DEEPENING AND MOVING AS MUCH AS 20-30 SM INLAND 11/0900-1600 UTC...WITH BASES POSSIBLY RISING TO 800- 1200 FT MSL AND TOPS POSSIBLY RISING TO 1500-2000 FT MSL. SMALL CHANCE THAT KONT COULD SEE BKN/OVC CIGS OR LOW VIS BY 11/14000 UTC BUT CHANCES ARE LOW. SW WINDS PICK UP DURING THE AFTERNOON ON FRIDAY AHEAD OF APPROACHING FRONT WITH SHOWERS MOVING IN FROM THE WEST DURING THE AFTERNOON/EARLY EVENING. SLIGHT CHANCE OF TSRA AFTER 12/0000 UTC. CONFIDENCE IS MODERATE. MTNS/DESERTS...UNRESTRICTED VIS AND SCT CLOUDS AOA 20000 FT MSL THROUGH FRIDAY MORNING. && .MARINE... 1238 PM...NORTHWEST WINDS WILL INCREASE OVER THE BIGHT FRIDAY EVENING INTO EARLY SATURDAY AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. WINDS MAY EXCEED SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD...WITH SUSTAINED WINDS 10-20 KTS AND GUSTS TO 25 KTS. RAIN SHOWERS WILL BE LIKELY ALONG WITH POSSIBLY A FEW THUNDERSTORMS FRIDAY EVENING. ALSO...A WEST-NORTHWEST SWELL BETWEEN 8-11 FT AT 11- 13 SEC WILL FILTER INTO THE COASTAL WATERS ON SATURDAY. IMPROVING CONDITIONS ARE EXPECTED SUNDAY. && .BEACHES... 1238 PM...A STEEP WEST-NORTHWEST SWELL FROM 280 DEGREES WILL FILTER INTO THE CALIFORNIA BIGHT FRIDAY NIGHT THROUGH SATURDAY...AND THE WAVE WATCH 3 HAS BEEN TRENDING HIGHER WITH THE SWELL HEIGHTS...SO WE COULD SEE ELEVATED SURF OF 4-6 FEET FOR THAT TIME PERIOD. A LONG- PERIOD NORTHWEST SWELL LOOKS TO ARRIVE NEXT MONDAY...BUT THE STEEP ANGLE OF 290 DEGREES WILL RESULT IN NOT AS MANY BEACHES BEING IMPACTED WITH HIGH SURF. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX Watches/Warnings/Advisories... CA...None. PZ...None. && PUBLIC...JT AVIATION/MARINE/BEACHES...Harrison/Gregoria
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:01 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 31 hr |
| Mar 10, 8:01 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 31 hr |
| Mar 11, 1:35 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 18 hr |
| Mar 11, 2:43 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Mar 11, 3:14 PM PST | Special Weather Statement | SGX | Orange | 61 min |
| Mar 11, 3:31 PM PST | Special Weather Statement | SGX | San Diego | 74 min |
| Mar 11, 3:37 PM PST | Special Marine Warning | SGX | 38 min | |
| Mar 11, 3:48 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 72 min |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.